MAUDE Adverse Event Report: SIEMENS HEALTHCARE DIAGNOSTICS INC. ADVIA CHEMISTRY XPT

SIEMENS HEALTHCARE DIAGNOSTICS INC. ADVIA CHEMISTRY XPT
Model Number ADVIA CHEMISTRY XPT
Medical Device Problem Code Incorrect, Inadequate or Imprecise Result or Readings (1535)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/14/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
An outside of the united states (ous) customer contacted a siemens customer care.Quality controls (qcs) recovered within ranges on the day of the event.A siemens customer service engineer (cse) was dispatched to the customer¿s site.During this visit, the cse checked the aspiration on the dilution tray wash unit (dwud) and the reaction tray wash unit (wud), probe and mixer alignments, vertical pumps, and the lamp energy.A precision run was performed, and the results were acceptable.Qcs were also performed, which recovered within ranges.The cause of the erroneous co2_c and ecre_2 results is unknown.The instrument is performing according to specifications.No further evaluation of this device is required.
 
Event or Problem Description
Falsely elevated concentrated carbon dioxide (co2_c) results were obtained on 2 patient samples on an advia chemistry xpt instrument.Additionally, a falsely depressed enzymatic creatinine_2 (ecre_2) result was obtained on another patient sample on the same instrument.The co2_c result for the sample identified as (b)(4) was reported to the medical staff, but the result was not seen by physician(s).The co2_c result for the sample identified as (b)(4) and the ecre_2 result for the sample identified as (b)(4) were not reported to the physician(s).The samples were repeated on an alternate advia chemistry xpt instrument.The repeat results were reported, as the correct results, to the physician(s).There are no known reports of patient intervention or adverse health consequences due to the erroneous co2_c and ecre_2 results.
 
Additional Manufacturer Narrative
Siemens filed the initial mdr 2432235-2024-00014 on 23-jan-2024.Additional information (24-jan-2024): siemens further evaluated the event and concluded that general cleanliness and maintenance issues contributed to the erroneous concentrated carbon dioxide (co2_c) and enzymatic creatinine_2 (ecre_2) results.The issue was resolved after performing a system shutdown wash.The investigation conclusions code in section h6 was updated to reflect the additional information.The analyzer is performing within specifications.No further evaluation of this analyzer is required.

Brand Name
ADVIA CHEMISTRY XPT
Common Device Name
ADVIA CHEMISTRY XPT
Manufacturer (Section D)
SIEMENS HEALTHCARE DIAGNOSTICS INC.
511 benedict ave.
tarrytown NY 10591
Manufacturer (Section G)
JEOL LTD
3-1-2 musashino akishima
registration #: 3003637681
tokyo 196-8 558
JA   196-8558
Manufacturer Contact
kristin kehyaian
511 benedict ave
tarrytown, NY 10591
9148267101
MDR Report Key18566757
Report Number2432235-2024-00014
Device Sequence Number17807479
Product Code JJE
UDI-Device Identifier00630414595467
UDI-Public00630414595467
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K990346
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 02/06/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberADVIA CHEMISTRY XPT
Device Catalogue Number10723034
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 01/14/2024
Supplement Date Received by Manufacturer01/24/2024
Initial Report FDA Received Date01/23/2024
Supplement Report FDA Received Date02/06/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown